MAUDE Adverse Event Report: ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION

ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION
Model Number A25-25/C75
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and a infrarenal aortic extension.On (b)(6) 2017 the patient had a follow up computed tomography (ct) which showed the patient had a type 2 endoleak.The physician elected to monitor the patient, no treatment of the endoleak was completed.In (b)(6) 2017, a ct was completed and showed the following; enlargement of the distal right common iliac artery (rcia), aortic aneurysm sac growth, movement of the proximal stent, a suspected type 1a endoleak, a type 2 endoleak and a strut from the proximal cuff protruding into the aneurysm lumen.On (b)(6) 2017 the patient had a secondary procedure to resolve the endoleaks.The physician implanted a vascular plug as well as a coil to treat the type 2 endoleak.The physician implanted a non-endologix gore excluder in the proximal aorta to seal the type 1a endoleak and an additional non-endologix gore excluder in the rcia to address the reported aneurysm enlargement.With the placement of the proximal gore device the reported protruding strut was resolved.A final angiography showed the type 1a endoleak was successfully sealed and a type 2 endoleak was still remaining.It was reported the remaining type 2 endoleak was not flowing into the aneurysm sac and the physician elected not to treat the patient further.The patient will continue to be monitored and to date there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
Based on the information received at the completion of the clinical evaluation, there was evidence to support the following reported events.It was confirmed: patient had a secondary intervention with a non endologix proximal cuff, a distal extension, and a riia embolization.Clinical was not able to confirm if the cuff had movement, if the patient had a sac growth, or if the ir cuff strut was in the lumen.It is unknown if the endoleak type 1a or ii was resolved.This assessment was based upon the reported event, cumulative knowledge informed by past assessments of similar complaints, and/or other non-medical, relative information such as, but not limited to: still photographs; videos; sizing/case planning sheet/summary.This event included a patient injury.A clinical assessment was required, but no medical information was made available.The most likely cause of the type 1a, implant movement, and buckled material was unknown due to a lack relevant medical records surrounding the event.Clinical was unable to determine procedure-relate, anatomy-related and user-related issues, off label, or cautionary product use conditions or determine procedure related harms.There was no device related issue involving the type ii endoleak, the cautionary product use condition.The patent inferior mesenteric and lumbar arteries most likely contributed to the type ii endoleak.The final patient disposition was reported as monitored with no additional negative patient sequelae.The review of manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
INFRARENAL AORTIC EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6795674
Report Number2031527-2017-00412
Device Sequence Number1760251
Product Code MIH
UDI-Device Identifier00818009010285
UDI-Public(01)00818009010285(17)180916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2017
Device Model NumberA25-25/C75
Device Lot Number1379605-016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR